Theoretical Economics
Journal of the Econometric Society
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Theoretical Economics: May, 2016, Volume 11, Issue 2
https://doi.org/10.3982/TE1298
p. 587-599
Kemal Yildiz
A choice function is \textit{list rational(izable)}, if there is a fixed \textit{list} such that
for each \textit{choice set}, successive comparison of the alternatives by following the \textit{list} retrieves the chosen alternative.
We extend the formulation of list rationality to stochastic choice setup. We say two alternatives are related if the \textit{stochastic path independence condition} is violated between these alternatives.
We show that a random choice function is list rational if and only if this relation is acyclic. Our characterization for deterministic choice functions follows as a corollary. By using this characterization, we relate list rationality to two-stage choice procedures.